Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 233, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 7, 2025, 3:58 PM EDT for 5 counties in Georgia. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2025, 3:58 PM EDT (19:58 UTC)
- Expired
- Jun 7, 2025, 4:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chattooga County, GA, Floyd County, GA, Haralson County, GA, Polk County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 111 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 4:35 PM EDT | TSTM WND DMG | Lyerly, GA | Tree and powerlines reported down on Lyerly Dam Rd near the intersection with Williams St. |
| Jun 7, 4:50 PM EDT | TSTM WND DMG | 1 S Lindale, GA | A caller reported 2 trees were downed in the 90 block of Donahoo Road. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 3:05 PM EDT | Severe Thunderstorm Watch | SPC | 18 days |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 985 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted.
220
WUUS52 KFFC 071958
SVRFFC
GAC055-115-143-233-295-072045-
/O.NEW.KFFC.SV.W.0233.250607T1958Z-250607T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
358 PM EDT Sat Jun 7 2025
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northern Haralson County in northwestern Georgia...
Floyd County in northwestern Georgia...
Southwestern Walker County in northwestern Georgia...
Polk County in northwestern Georgia...
Chattooga County in northwestern Georgia...
* Until 445 PM EDT.
* At 357 PM EDT, severe thunderstorms were located along a line
extending from Dutton to Yellow Creek Falls to near Sulphur
Springs, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Rome, Cedartown, Summerville, Rockmart, Trion, Aragon, Cave Spring,
Shannon, Lyerly, Menlo, Center Post, Pinson, Subligna, Esom Hill,
Coosa, Cloudland, James H. Floyd State Park, Holland, Fish Creek,
and Etna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3466 8550 3468 8524 3442 8509 3441 8511
3440 8508 3429 8502 3421 8502 3421 8505
3408 8505 3408 8503 3395 8504 3395 8505
3390 8504 3389 8539 3462 8554
TIME...MOT...LOC 1957Z 267DEG 41KT 3462 8594 3425 8574 3389 8580
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 1:46 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 7, 1:46 PM EDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
146 PM EDT Sat Jun 7 2025
...Afternoon Area Forecast Discussion...
.SHORT TERM...
(This afternoon through Sunday)
Issued at 128 PM EDT Sat Jun 7 2025
Key Messages:
- A line of strong to severe thunderstorms will move through
north Georgia between 4 PM and 11 PM this evening, with
damaging winds in the 50 to 70 mph range being the primary
threat.
- An isolated severe wind threat may continue on Sunday,
especially in central Georgia.
This Evening & Tonight
The most immediate concern in the forecast remains the line of strong
to severe thunderstorms that is expected to move through north
Georgia this evening. The line of storms which started in the
Central Plains yesterday continues to march in our direction, and it
was prominent on radar over MS/AL as of 1 PM. The line has a history
of producing damaging straight line winds across Arkansas and
Mississippi. It should encroach upon the GA/AL border by around 4 PM
and then rapidly move east across the northern half of the state. By
11 PM or so the threat from this initial line of storms should have
ended or be rapidly diminishing. The environment ahead of the line
looks slightly more unstable than it did at this time yesterday in
the CAM guidance. MUCAPE values in the 1800 to 2500 J/kg range
should be in place for the storms to ingest. The shear environment
remains modest with 15 to 30 kts (0 to 6 kts) of largely
unidirectional shear expected. This should be enhanced by strong
cold pooling (indicated in most of the CAM guidance) and mid/upper
level support from a shortwave trough, both of which should assist
MCS maintenance this evening. The risk for 50 to 70 mph wind gusts
remains and has expanded further eastwards. All counties along and
north of Interstate 20 could experience these conditions during the
4 PM to 11 PM time window. There continue to be a wind risk for
areas further south (central Georgia), but the overall threat
decreases as your distance from Interstate 20 increases.
Over the last 12 hours CAM guidance has been trending toward
additional convection behind the primary line of thunderstorms this
evening. If this convection develops, then a lower end threat for
isolated damaging wind gusts could linger through the overnight
hours. Redevelopment appears most likely along the projected outflow
boundary laid down by this evenings MCS. This should place the
highest potential for overnight storms south of Interstate 20. A
couple isolated storms could occur further north, but the a more
stable boundary layer due to a lingering cold pool should limit the
severe threat.
Weather Concerns for Sunday:
Additional thunderstorms and a lingering severe weather threat will
remain for the region on Sunday. The location of the highest threat
area and greatest storm chances should correlate to the location of
the lingering outflow boundary from storms this evening and
overnight. At this time the consensus in the CAM guidance places
this feature along or just south of a line from Columbus to Macon.
However, forecaster confidence in this is low due to lingering
uncertainty in how convection plays out overnight. It is entirely
possible that overnight convection could push the outflow as far
south as southern Georgia (see the 12 HRRR run), an this would lead
to little or no severe convection in north and central Georgia
Sunday. Any areas along or south of the outflow should be in a high
CAPE and low shear environment on Sunday. This, along with high
precipitable water values (1.7 to 2.0 inches), would favor
precipitation loading and downbursts as the primary severe weather
threat. Thus the damaging wind threat should be more isolated on
Sunday. Lightning will continue to be a concern for any outdoor
events.
Albright
&&
.LONG TERM...
(Monday morning through next Friday)
Issued at 128 PM EDT Sat Jun 7 2025
Key Messages:
- Chances for showers and thunderstorms each afternoon over the
next 7 days, with potential for severe thunderstorms once
again on Monday.
- Any storms that do form will be efficient rainfall producers,
capable of supporting localized/nuisance flooding.
A glance at the extended range reveals a (literal) rinse and repeat
pattern, with diurnally-driven convection likely each afternoon and
evening, further supported by the interaction of a series of
shortwaves rounding the base of a broader mid-level trough with a
lingering baroclinic zone meandering about the northern Gulf. In
addition to garden-variety, summer-like thunderstorms capable of
upending any outdoor activities with frequent lighting and locally
heavy rainfall and making for a wet afternoon commute, chances for
severe thunderstorms will linger into the start of the work week.
The SPC has outlooked all of north and central Georgia in a Day 3
Slight (level 2 out of 5) Risk for Monday. In keeping with the theme
of the previous several days of severe weather chances, the primary
anticipated hazard is likely to be damaging wind gusts associated
with a quasi-line of storms making its way to the south and east.
Reinvigoration of convection is likely along any remnant or leading
outflow boundaries (of which there may be many), the location of
which remains heavily dependent on Sunday's activity. However, the
parameter space for the event will be relatively unchanged -- modest
lapse rates to 7 C/km or so, remnant outflow boundaries for lift,
instability on the order of 1500-2000 J/kg or greater, and bulk
shear of 20-25kts -- and thus the ceiling would be similar to Sunday
wherever convective initiation occurs.
Multiple waves of high-PWAT airmasses (as high as 2") will support
efficient rainfall producers even if storms are patchy in nature.
WPC has all of north and central Georgia under a Marginal Risk for
Excessive Rainfall on Monday, and a sliver of the Columbus area in a
Marginal Risk for Tuesday. 24-hr flash flood guidance is currently
on the order of 3.5-4.5" areawide, so not expecting widespread
flooding concerns at this time, but redevelopment over areas that
have received periods of heavy rainfall in days prior would mean
localized pockets of very saturated soils. As a result, isolated
flash or nuisance flooding is possible in instances of
training/backbuilding or particularly heavy showers or
thunderstorms.
For Sunday through midweek, the forecast area will be largely post-
frontal, doing little to properly dry us out, but contributing to
highs slightly below average -- in the upper-70s to near 90. Beyond
that, expect highs to warm a degree or two each day until we're back
in the 80s to lower-90s. Overnight lows will be fairly uniformly in
the upper-50s to lower 70s.
96
&&
.AVIATION...
(18Z TAFS)
Issued at 123 PM EDT Sat Jun 7 2025
A line of thunderstorms will move through north Georgia between
20Z today and 04Z Sunday, with impacts likely for the Atlanta
area TAFS and KMCN. Impacts are possible at KCSG and KMCN as well.
Additional shower and thunderstorm activity is possible between
04Z Sunday and 00Z Monday, but confidence in timing or location is
low. Patchy MVFR ceilings are possible between 09Z and 15Z
Sunday. Winds will continue to be from the west through Sunday.
//ATL Confidence...18Z Update...
Moderate confidence in the timing of storms between 22Z today and
02Z Sunday.
Low confidence in the occurrence of any storms after 02Z Sunday.
Moderate confidence in the wind and ceiling forecasts.
Albright
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 69 84 66 86 / 80 40 20 50
Atlanta 71 83 68 85 / 80 60 30 70
Blairsville 64 79 60 82 / 90 50 20 50
Cartersville 69 83 65 86 / 80 60 20 60
Columbus 74 89 70 87 / 50 60 50 90
Gainesville 69 82 66 84 / 80 50 20 50
Macon 74 88 70 87 / 50 60 50 80
Rome 69 84 66 86 / 70 60 20 60
Peachtree City 70 84 67 85 / 80 60 30 70
Vidalia 75 90 72 87 / 20 50 60 90
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Albright
LONG TERM....96
AVIATION...AlbrightHazardous weather outlook, Jun 7, 11:51 AM EDT, 4 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1151 AM EDT Sat Jun 7 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1151 AM EDT Sat Jun 7 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...This Afternoon and Tonight... A line of strong to severe thunderstorms will move across north and central Georgia between 4 PM and 11 PM this evening. Wind gusts in the 50 to 70 mph range are the primary potential hazard. Damage to trees in and power lines is likely for some areas along and north of Interstate 20. Frequent lighting will also occur, and a brief burst of hail or a spin up tornado can't be ruled out. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Isolated to scattered thunderstorms are possible Sunday, especially in central Georgia. A few storms could be severe, especially across central Georgia, with the primary hazard being isolated damaging wind gusts. Daily thunderstorm activity will continue in Georgia through next Thursday. A limited potential for severe weather will exist each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:17 PM EDT | Special Weather Statement | FFC | Lumpkin | 28 min |
| Jun 6, 8:46 PM EDT | Special Weather Statement | FFC | Floyd | 29 min |
| Jun 6, 8:58 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Gordon | 32 min |
| Jun 6, 9:14 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Gordon | 18 min |
| Jun 6, 11:30 PM EDT | Special Weather Statement | FFC | Walton | 30 min |
| Jun 7, 12:00 AM EDT | Special Weather Statement | FFC | Clarke, Oconee | 30 min |
| Jun 7, 12:26 AM EDT | Special Weather Statement | FFC | Oglethorpe | 34 min |
| Jun 7, 4:13 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 47 min |
| Jun 7, 4:35 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Murray, Walker, Whitfield | 40 min |
| Jun 7, 4:38 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Chattooga, Floyd, Gilmer, Gordon, Haralson and 5 more | 52 min |
| Jun 7, 4:46 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Cobb, Douglas, Haralson, Paulding, Polk | 44 min |
| Jun 7, 5:03 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Lumpkin, Murray, Union, Whitfield | 42 min |
| Jun 7, 5:14 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Dawson, Fulton, Gilmer and 5 more | 46 min |
| Jun 7, 5:18 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Clayton, Cobb, Coweta, DeKalb, Douglas and 5 more | 42 min |
| Jun 7, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Gilmer, Hall, Lumpkin, Pickens | 42 min |
| Jun 7, 5:34 PM EDT | Special Weather Statement | FFC | Cherokee, Cobb, Dawson, Forsyth, Gwinnett, Lumpkin | 26 min |
| Jun 7, 5:36 PM EDT | Special Weather Statement | FFC | DeKalb | 24 min |
| Jun 7, 5:41 PM EDT | Special Weather Statement | FFC | Fannin, Towns, Union, White | 34 min |
| Jun 7, 5:49 PM EDT | Special Weather Statement | FFC | Clayton, DeKalb, Fayette, Fulton, Henry, Meriwether and 4 more | 26 min |
| Jun 7, 5:55 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Cobb, DeKalb, Fulton, Gwinnett, Newton and 2 more | 50 min |
| Jun 7, 6:02 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Dawson, Hall, Lumpkin, White | 28 min |
| Jun 7, 6:03 PM EDT | Special Weather Statement | FFC | Banks, Barrow, Gwinnett, Hall, Jackson, Walton | 27 min |
| Jun 7, 6:07 PM EDT | Special Weather Statement | FFC | Butts, Harris, Henry, Lamar, Meriwether, Pike and 2 more | 38 min |
| Jun 7, 6:12 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Gwinnett, Jackson, Madison, Morgan and 3 more | 48 min |
| Jun 7, 6:15 PM EDT | Special Weather Statement | FFC | Butts, Henry, Jasper, Morgan, Newton | 30 min |
| Jun 7, 6:25 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett, Hall, Jackson | 37 min |
| Jun 7, 6:31 PM EDT | Special Weather Statement | FFC | Banks, Jackson, Madison | 29 min |
| Jun 7, 6:34 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan, Newton, Oconee, Oglethorpe, Taliaferro and 1 more | 41 min |
| Jun 7, 6:41 PM EDT | Special Weather Statement | FFC | Hancock | 34 min |
| Jun 7, 6:45 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Clarke, Jackson, Madison, Morgan, Oconee and 2 more | 45 min |
| Jun 7, 6:46 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Greene, Hancock, Jasper, Jones, Morgan and 1 more | 44 min |
| Jun 7, 6:49 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Warren, Washington | 26 min |
| Jun 7, 6:56 PM EDT | Severe Thunderstorm Warning | FFC | Wilkes | 49 min |
| Jun 7, 7:06 PM EDT | Special Weather Statement | FFC | Greene, Taliaferro | 24 min |
| Jun 7, 7:10 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Jefferson, Washington | 35 min |
| Jun 7, 7:19 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 25 min |
| Jun 7, 7:25 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe, Wilkes | 35 min |
| Jun 7, 7:43 PM EDT | Special Weather Statement | FFC | Jefferson | 32 min |
| Jun 7, 7:59 PM EDT | Special Weather Statement | FFC | Jefferson | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.